Alert archive / California / Frost Advisories in 2018

Frost Advisory 12, NWS Eureka, CA

April 19, 2018Humboldt County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Apr 19, 2018, 2:27 PM PDT for Humboldt County, Trinity County, California. It took effect at Apr 20, 2018, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 2:27 PM PDT (21:27 UTC)
In effect from
Apr 20, 2018, 1:00 AM PDT
Expired
Apr 20, 2018, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WWUS76 KEKA 192127
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
227 PM PDT Thu Apr 19 2018


CAZ105-108-201030-
/O.NEW.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/
Northern Humboldt Interior-Southern Trinity-
227 PM PDT Thu Apr 19 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 9 AM PDT Friday. 

* LOW TEMPERATURES...Mid 30s.

* LOCATIONS INCLUDE...Orleans...Willow Creek...Hayfork... Ruth.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
3 follow-up statements
112 
WWUS76 KEKA 192133
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
233 PM PDT Thu Apr 19 2018


CAZ105-108-201045-
/O.CON.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/
Northern Humboldt Interior-Southern Trinity-
233 PM PDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
FRIDAY...

* LOW TEMPERATURES...Mid 30s.

* LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow Creek.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
195 
WWUS76 KEKA 200314
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
814 PM PDT Thu Apr 19 2018

CAZ107-201600-
/O.EXA.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/
Northern Trinity-
814 PM PDT Thu Apr 19 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 9 AM PDT Friday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ105-108-201600-
/O.CON.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/
Northern Humboldt Interior-Southern Trinity-
814 PM PDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
FRIDAY...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow Creek.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
830 
WWUS76 KEKA 201037
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
337 AM PDT Fri Apr 20 2018

CAZ105-107-108-201600-
/O.CON.KEKA.FR.Y.0012.000000T0000Z-180420T1600Z/
Northern Humboldt Interior-Northern Trinity-Southern Trinity-
337 AM PDT Fri Apr 20 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow
  Creek...Weaverville...Burnt Ranch...Trinity Center.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 19, 2:13 PM PDT, 14 minutes earlier.

Area forecast discussion, Apr 19, 2:13 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
213 PM PDT Thu Apr 19 2018

.SYNOPSIS...Mainly dry and mild conditions will occur across the
region during the next seven days. Otherwise, periods of breezy
north winds and occasional marine stratus will be possible along
the coast.

&&

.DISCUSSION...Surface high pressure located offshore, combined
with strong heating/lower pressure over CNTRL CA, will yield a
moderately tight pressure gradient along the coast, favoring
periods of gusty north winds during the next week. In addition,
augmented ocean upwelling and deepening marine boundary layer
moisture will yield occasional stratus development tonight through
Friday, and perhaps beyond. Short term model guidance indicates
stratus will penetrate inland in the vicinity of Eureka, Crescent
City, and Fort Bragg tonight, which could inhibit stronger
daytime heating going into Friday afternoon. Otherwise, patchy
frost will be possible over Trinity County and interior Humboldt
County tonight. However, temperatures are expected to moderate
Friday afternoon into next week, with daily highs in the 70s, to
locally near 80, across much of the interior.

Model guidance shows a series of weak upper troughs moving east
across the region...one during Friday evening, and a second one
during Sunday. Impactful weather is not expected with these
disturbances. Thereafter, multi-model guidance develops a large
cut-off low west of CA during early to middle portions of next
week. Model spread eventually becomes very large by day
7/Thursday, which yields substantial uncertainty regarding
possible shower development occurring in association with the low.

&&

.AVIATION...High pressure brought VFR conditions to the region
for most of the day. The exception was overnight/morning marine
stratus that formed from Cape Mendocino to Trinidad. ACV's Cigs
were MVFR and had an insignificant impact at the airport. The
clouds did shrink from the mainland by late morning as suggested
by model guidance. Vis Sat Picture at 12:30 PM indicated some
lingering MVFR Cigs around the Eel River Delta. As in the previous
discussion: These clouds are expected to expand again through
evening, therefore returning MVFR Cigs to ACV. Inland areas will
remain VFR. Winds across the North Coast revved up this afternoon
as the gradient increased due interaction between the offshore
high and inland thermal low troughing. /TA

&&

.MARINE...The forecast remains on track this afternoon as high
pressure builds over the Pacific. Northerly winds have increased
in response to this which has also started to generate some wind
waves. The combination of these conditions in addition to a
northwesterly swell have allowed seas to grow to 5 to 9 feet. The
smaller wave reports of 5 to 8 feet are coming in from areas north
of Cape Mendocino while larger waves are being reported
elsewhere. These conditions will vary on Friday as the northerly
winds slightly weaken; however, that will be short lived as a
thermal trough strengthen over land. This will allow the pressure
gradient between the high and low to tighten and bring sustained
wind speeds to near gale force with solid gale force gusts
expected for the weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 1 AM to 9 AM PDT Friday for CAZ105-108.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     11 PM PDT this evening for PZZ450-455.

     Small Craft Advisory until 6 AM PDT Friday for PZZ470.

     Small Craft Advisory until midnight PDT Friday night for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 19, 9:06 AM PDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
906 AM PDT Thu Apr 19 2018

CAZ101>113-201615-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
906 AM PDT Thu Apr 19 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Frost Advisories in California, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.